MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAXFORCE; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MAXFORCE; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00567340
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation result: a visual examination of the returned complaint device found the balloon did not have any visual defects and was in a good condition.The catheter of the device was carefully inspected and no damages were found.Microscopic analysis was performed and it was noticed that the balloon had a pinhole.Functional analysis was performed, and the balloon was inflated without a problem; however, the balloon would not hold pressure due to a pinhole located over the proximal ro marker of the balloon material, thereby the reported event of balloon leak was confirmed.This failure is likely due to factors encountered during the procedure, such as handling of the device, and/or the interaction between the balloon and the scope could have possibly affected the device performance and its intended purpose.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the directions for use (dfu)/product label.
 
Event or Problem Description
Note: this report pertains to one of two maxforce biliary dilatation balloons used in the same patient and procedure.It was reported to boston scientific corporation that two maxforce biliary dilatation balloons were used during a bile duct dilation procedure performed on (b)(6) 2020.According to the complainant, during the procedure, it was noted that the balloon would not inflate due to a leak.The same issue occurred with the second maxforce balloon.The procedure was completed with another maxforce biliary dilatation balloon.There were no patient complications reported as a result of this event.Investigation results revealed that the balloon had a pinhole; therefore, this is now an mdr reportable event.

Brand Name
MAXFORCE
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10594722
Report Number3005099803-2020-04196
Device Sequence Number1151982
Product Code FGE
UDI-Device Identifier08714729097051
UDI-Public08714729097051
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K910931
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2022
Device Model NumberM00567340
Device Catalogue Number6734
Device Lot Number0024288342
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/03/2020
Initial Report FDA Received Date09/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1